MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-23
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the mildly calcified and severely tortuous anatomy resulting in the reported failure to advance and the difficult to remove.Interaction with the mildly calcified and severely tortuous anatomy and/or manipulation of the device resulted in the reported material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xience sierra referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion with mild calcification and severe tortuosity in the right coronary artery (rca).The first xience sierra stent delivery system (sds) was advanced but could not cross the lesion due to the severe tortuosity.When the sds was removed there was difficulty and the proximal end of the stent became flared.A second xience sierra was advanced but could not cross the lesion due to the tortuosity.The second sds had the same issue during removal and the stent proximal end of the stent became flared too.The physician decided to abort the procedure as nothing could cross the lesion.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11886708
Report Number2024168-2021-04424
Device Sequence Number13769575
Product Code NIQ
UDI-Device Identifier08717648227431
UDI-Public08717648227431
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model Number1550350-23
Device Catalogue Number1550350-23
Device Lot Number1011941
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1